Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 487, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 11, 2016, 4:31 PM CDT for Cotton County, Tillman County, Oklahoma; Wichita County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2016, 4:31 PM CDT (21:31 UTC)
- Expired
- Jun 11, 2016, 5:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cotton County, OK, Tillman County, OK, Wichita County, TX
The radar
The Altus AFB radar (KFDR), 42 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 752 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
294
WUUS54 KOUN 112131
SVROUN
OKC033-141-TXC485-112215-
/O.NEW.KOUN.SV.W.0487.160611T2131Z-160611T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
431 PM CDT SAT JUN 11 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN COTTON COUNTY IN SOUTHWESTERN OKLAHOMA...
SOUTHEASTERN TILLMAN COUNTY IN SOUTHWESTERN OKLAHOMA...
NORTHEASTERN WICHITA COUNTY IN NORTHERN TEXAS...
* UNTIL 515 PM CDT
* AT 431 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BURKBURNETT...
MOVING NORTHWEST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BURKBURNETT...GRANDFIELD...DEVOL...LOVELAND AND CASHION.
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 0 AND 6.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3407 9845 3399 9864 3427 9887 3438 9859
TIME...MOT...LOC 2131Z 152DEG 26KT 3410 9859
HAIL...1.00IN
WIND...60MPH
$$
032 follow-up statements
643
WWUS54 KOUN 112155
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
455 PM CDT SAT JUN 11 2016
OKC033-141-TXC485-112215-
/O.CON.KOUN.SV.W.0487.000000T0000Z-160611T2215Z/
COTTON OK-TILLMAN OK-WICHITA TX-
455 PM CDT SAT JUN 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHWESTERN COTTON...SOUTHEASTERN TILLMAN AND NORTHEASTERN
WICHITA COUNTIES...
AT 455 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DEVOL...MOVING
NORTH AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BURKBURNETT...GRANDFIELD AND DEVOL.
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 0 AND 6.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3410 9846 3410 9864 3433 9872 3438 9859
TIME...MOT...LOC 2155Z 176DEG 14KT 3419 9860
HAIL...1.00IN
WIND...60MPH
$$
03706
WWUS54 KOUN 112208
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
508 PM CDT SAT JUN 11 2016
OKC033-141-TXC485-112218-
/O.EXP.KOUN.SV.W.0487.000000T0000Z-160611T2215Z/
COTTON OK-TILLMAN OK-WICHITA TX-
508 PM CDT SAT JUN 11 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COTTON...
SOUTHEASTERN TILLMAN AND NORTHEASTERN WICHITA COUNTIES WILL EXPIRE AT
515 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL...
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3410 9846 3410 9864 3433 9872 3438 9859
TIME...MOT...LOC 2204Z 152DEG 26KT 3419 9860
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:35 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 11, 2:35 PM CDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Norman OK 235 PM CDT SAT JUN 11 2016 .DISCUSSION... Rain chances and heat will continue to be main focus for this forecast. Very warm and humid airmass along with a minor disturbance has lead to scattered showers/thunderstorms across portions of southern OK and north TX this aftn. Much of this activity is expected to dissipate early this evening. However, latest models are indicating some redevelopment overnight near the previously mentioned disturbance as it track east and northeast through Red River valley overnight. Will likely keep chance pops across the south for this possibility. Not much change for Sunday as very warm and humid conditions cont. Main focus may be across eastern part of state, but at least a fewe choes may occur during the day just about anywhere. For Sunday night into Monday, models still show the potential for activity to move south out of western Kansas into northern and perhaps central Oklahoma. Severe potential with any of this activity looks to remain low. By Tuesday, the stronger upper shortwave trough will make its way east out of the central Rockies into the Central/Northern Plains. Models cont to trend farther north with this wave, leaving much of Oklahoma and north Texas with dry and hot conditions for Tuesday. Still not out of the question to see a few storms late Tuesday, but by far the better chances will remain north of the area. Mainly hot and muggy conditions then expected into the latter part of the week with temps approaching the century mark and daytime heat indicies between 100 and 105 possible. A trough will drop south through the Ohio into the Mississippi River valleys by the end of the week. This may bring a back-door cold front with some slightly cooler temps and a low-end rain chance with it. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 71 89 71 89 / 20 40 30 30 Hobart OK 70 91 72 94 / 20 40 30 30 Wichita Falls TX 71 91 72 94 / 40 40 20 30 Gage OK 68 92 70 95 / 10 20 30 20 Ponca City OK 71 90 71 91 / 10 20 20 30 Durant OK 72 87 72 88 / 30 50 30 50 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 26/30
Hazardous weather outlook, Jun 11, 11:52 AM CDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1152 AM CDT SAT JUN 11 2016 OKZ004>048-050>052-TXZ083>090-121700- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1152 AM CDT SAT JUN 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHERN OKLAHOMA AND NORTH TEXAS TODAY. HEAVY RAIN AND GUSTY WINDS WILL BE POSSIBLE WITH SOME OF THE STORMS...BUT SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... .THUNDERSTORMS... THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY EXCEPT WEDNESDAY. HEAVY RAIN WILL CONTINUE TO BE A POTENTIAL PROBLEM. SEVERE STORMS WILL BE POSSIBLE IN FAR NORTHWEST OKLAHOMA LATE MONDAY. .HEAT... INCREASING TEMPERATURES AND HIGH HUMIDITY WILL RESULT IN HIGH AFTERNOON HEAT INDICES THROUGH MUCH OF THE WEEK...REACHING 100 TO 105 AT TIMES ACROSS MUCH OF CENTRAL AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Jun 11, 3:25 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 325 PM CDT SAT JUN 11 2016 TXZ090-112100- CLAY TX- 325 PM CDT SAT JUN 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CLAY COUNTY UNTIL 400 PM CDT... AT 322 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM 3 MILES SOUTH OF HENRIETTA TO 3 MILES NORTHEAST OF BELLEVUE...MOVING NORTH AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS OVER 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... LAT...LON 3370 9824 3398 9824 3389 9798 3360 9798 TIME...MOT...LOC 2022Z 194DEG 16KT 3376 9818 3367 9797 ..SPEG.
Special weather statement, Jun 11, 4:03 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 403 PM CDT SAT JUN 11 2016 TXZ090-112130- CLAY TX- 403 PM CDT SAT JUN 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLAY COUNTY UNTIL 430 PM CDT... AT 401 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HENRIETTA... MOVING NORTHEAST AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS OVER 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LAT...LON 3371 9821 3384 9836 3402 9820 3382 9798 TIME...MOT...LOC 2101Z 231DEG 9KT 3384 9821 ..SPEG.
Special weather statement, Jun 11, 4:12 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 412 PM CDT SAT JUN 11 2016 OKZ039-112145- STEPHENS OK- 412 PM CDT SAT JUN 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN STEPHENS COUNTY UNTIL 445 PM CDT... AT 412 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR COMANCHE... MOVING NORTH AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LAT...LON 3432 9791 3432 9807 3459 9812 3459 9785 TIME...MOT...LOC 2112Z 179DEG 15KT 3440 9801 ..SPEG.
Special weather statement, Jun 11, 4:20 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
420 PM CDT SAT JUN 11 2016
OKZ021-034-112215-
GREER OK-BECKHAM OK-
420 PM CDT SAT JUN 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GREER AND CENTRAL
BECKHAM COUNTIES UNTIL 515 PM CDT...
AT 417 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
DELHI...MOVING NORTH AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
SAYRE...ERICK AND DELHI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3541 10000 3542 9955 3506 9952 3505 9976
3529 10000
TIME...MOT...LOC 2117Z 159DEG 23KT 3511 9966
03Special weather statement, Jun 11, 4:25 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
425 PM CDT SAT JUN 11 2016
TXZ086-090-112200-
CLAY TX-WICHITA TX-
425 PM CDT SAT JUN 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAY AND EAST
CENTRAL WICHITA COUNTIES UNTIL 500 PM CDT...
AT 423 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DEAN...MOVING
NORTH AT 10 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
NORTHEASTERN WICHITA FALLS...DEAN...JOLLY...SHEPPARD AFB...CHARLIE AND
CASHION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3388 9848 3407 9852 3407 9850 3406 9848
3407 9845 3409 9844 3408 9842 3410 9841
3410 9840 3413 9839 3413 9838 3414 9839
3415 9838 3416 9836 3411 9821 3387 9832
TIME...MOT...LOC 2123Z 185DEG 10KT 3395 9839
03Special weather statement, Jun 11, 4:26 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
426 PM CDT SAT JUN 11 2016
OKZ044-TXZ086-112215-
COTTON OK-WICHITA TX-
426 PM CDT SAT JUN 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COTTON AND
NORTHEASTERN WICHITA COUNTIES UNTIL 515 PM CDT...
AT 425 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
BURKBURNETT...MOVING NORTH AT 10 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN WICHITA FALLS...BURKBURNETT...SHEPPARD AFB AND CASHION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3399 9868 3413 9870 3413 9869 3415 9867
3416 9863 3416 9861 3417 9861 3420 9851
3409 9844 3397 9852
TIME...MOT...LOC 2125Z 184DEG 10KT 3402 9857
03The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 1:13 PM CDT | Special Weather Statement | OUN | Love | 32 min |
| Jun 11, 3:22 PM CDT | Special Weather Statement | OUN | Bryan | 38 min |
| Jun 11, 4:09 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 36 min |
| Jun 11, 4:12 PM CDT | Special Weather Statement | OUN | Stephens | 33 min |
| Jun 11, 4:20 PM CDT | Special Weather Statement | OUN | Beckham | 55 min |
| Jun 11, 4:22 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 38 min |
| Jun 11, 4:49 PM CDT | Special Weather Statement | OUN | Comanche | 41 min |
| Jun 11, 4:57 PM CDT | Special Weather Statement | OUN | Stephens | 48 min |
| Jun 11, 5:19 PM CDT | Special Weather Statement | OUN | Cotton | 26 min |
| Jun 11, 5:24 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 34 min |
| Jun 11, 5:34 PM CDT | Special Weather Statement | OUN | Caddo | 41 min |
| Jun 11, 5:40 PM CDT | Areal Flood Advisory | OUN | Comanche | 3 hr |
| Jun 11, 5:43 PM CDT | Special Weather Statement | OUN | Grady | 47 min |
| Jun 11, 5:54 PM CDT | Flash Flood Warning | OUN | Comanche | 3 hr |
| Jun 11, 6:11 PM CDT | Special Weather Statement | OUN | Caddo | 34 min |
| Jun 11, 6:13 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 32 min |
| Jun 11, 6:28 PM CDT | Special Weather Statement | OUN | Custer | 47 min |
| Jun 11, 6:41 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 19 min |
| Jun 11, 6:49 PM CDT | Areal Flood Advisory | OUN | Grady | 3 hr |
| Jun 11, 12:29 PM CDT | Special Weather Statement | OUN | Knox | 31 min |
| Jun 11, 12:53 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 22 min |
| Jun 11, 1:21 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Knox | 39 min |
| Jun 11, 1:33 PM CDT | Special Weather Statement | OUN | Wilbarger | 27 min |
| Jun 11, 1:53 PM CDT | Flash Flood Warning | OUN | Knox | 112 min |
| Jun 11, 2:15 PM CDT | Special Weather Statement | OUN | Knox | 30 min |
| Jun 11, 2:21 PM CDT | Special Weather Statement | OUN | Hardeman | 24 min |
| Jun 11, 3:25 PM CDT | Special Weather Statement | OUN | Clay | 35 min |
| Jun 11, 4:03 PM CDT | Special Weather Statement | OUN | Clay | 27 min |
| Jun 11, 4:25 PM CDT | Special Weather Statement | OUN | Clay | 35 min |
| Jun 11, 4:26 PM CDT | Special Weather Statement | OUN | Wichita | 49 min |
| Jun 11, 4:46 PM CDT | Special Weather Statement | OUN | Wichita | 44 min |
| Jun 11, 4:47 PM CDT | Special Weather Statement | OUN | Clay | 43 min |
| Jun 11, 5:22 PM CDT | Special Weather Statement | OUN | Wichita | 23 min |
| Jun 11, 5:33 PM CDT | Special Weather Statement | OUN | Wichita | 42 min |
| Jun 11, 5:36 PM CDT | Special Weather Statement | OUN | Archer | 39 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.